3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > General chatter

General chatter Because life isn't just about dieting. Play games, jokes, or share what's new in your life!

Amoxicillan allergic reaction?

Reply
 
Thread Tools
Old 03-25-2012, 11:15 AM   #1
Senior Member
 
Join Date: Mar 2011
Location: WI Northwoods
Posts: 672

Default Amoxicillan allergic reaction?

I've been on Amoxicillan for over a week. Then, two nights ago, my body became unbearably itchy. Mostly my feet, ankles, and wrists. The pharmacist recommended Benedryl and that seemed to do the trick. Knocked me flat out as well!

This morning, I started to feel the itch come back so I took more Benedryl. It didn't work. I showered and scratched all over my body.

I was horrified to see my body when I got out. Every place I scratched had raised, red bumps along with my scratch marks.

I went back to the Pharmacist who told me to expect this for another day.

Does this sound right to you? I stopped taking the Amoxicillan two days ago.

Last edited by fitness4life : 03-25-2012 at 11:16 AM.
fitness4life is offline   Reply With Quote
Old 03-25-2012, 11:33 AM   #2
Senior Member
 
Join Date: Sep 2009
Location: Moorestown, NJ
Posts: 255

Height: 5'4"

Default

This is definitely possible - allergic reactions to beta-lactam antibiotics are common. Talk to your doctor about it right away - if you had to stop taking the amoxicillin, you need to get on a different class of antibiotics right away.
__________________
Expunge is offline   Reply With Quote
Old 03-25-2012, 12:59 PM   #3
I'M A YOGA WIDOWER!
 
EZMONEY's Avatar
 
Join Date: Feb 2002
Location: Southern California
Posts: 21,844

S/C/G: 201/186/180

Height: 6'

Default

The same thing happened to me several years ago, out of the blue, with IBUPROFEN....

my doc said allergic reaction and do not ever take it again, it could be serious.

Good luck
__________________
As long as I live I will TESTIFY HIS LOVE!
EZMONEY is offline   Reply With Quote
Old 03-26-2012, 11:27 AM   #4
Senior Member
 
Amy8888's Avatar
 
Join Date: Oct 2001
Location: Kansas
Posts: 866

Height: 5'4"

Default

I had hives after taking penicillin when I was 14. I'd taken it before without a problem but trust me, I haven't taken it since then!
__________________
Amy8888 is offline   Reply With Quote
Old 03-26-2012, 11:33 AM   #5
Age: 17
 
EmilyLarnder's Avatar
 
Join Date: Aug 2011
Location: Pennsylvania
Posts: 137

S/C/G: see ticker

Height: 5'2"

Default

I was perscribed with amoxicillin, and got itchy wherever my clothes touched me. I stopped taking it, and the itch went away.
Sounds right to me - your body would continue to itch until your liver has filtered out the drug
__________________
"You only regret the workouts you don't do."

ONE DANCE = 5 LBS GONE
EmilyLarnder is offline   Reply With Quote
Old 03-26-2012, 11:54 AM   #6
Senior Member
 
Join Date: Mar 2011
Location: WI Northwoods
Posts: 672

Default

I googled it and fit the exact description for the non life threatening type of allergic reaction.

I woke up today still itchy! It finally subsided after a killer work out. Thank god.
fitness4life is offline   Reply With Quote
Old 03-26-2012, 12:04 PM   #7
Member
 
BuddysBuddy's Avatar
 
Join Date: Oct 2007
Location: NE Tennessee
Posts: 94

S/C/G: 174/T/140

Height: 5'3"

Default

EZ - I have never heard of anyone else with ibuprofen allergy. Exact same thing happened to me over 10 years ago, I've always been skeptical that the advil was the culprit, but I had taken nothing else and the test they did on the rash showed a drug reaction. Drugs and bodies are strange bedfellows.
__________________


BuddysBuddy is offline   Reply With Quote
Old 03-26-2012, 12:47 PM   #8
Senior Member
 
PinkLotus's Avatar
 
Join Date: Aug 2011
Location: Canada
Posts: 373

S/C/G: 257/257/157

Height: 5'7"

Default

I'm also allergic to amoxicillan. I break out in hives. My mother, brother, daughter, niece, and several of my friends (and also their kids!) are also allergic to it.
I had my reaction years ago so I don't remember, but I know that my daughter had her hives for a day or so after we stopped the medication.
__________________

for every 5lbs lost

5% (245)
10% (232)
Halfway to goal (207)
Onederland
No longer obese (191)
PinkLotus is offline   Reply With Quote
Old 03-27-2012, 08:12 AM   #9
I'M A YOGA WIDOWER!
 
EZMONEY's Avatar
 
Join Date: Feb 2002
Location: Southern California
Posts: 21,844

S/C/G: 201/186/180

Height: 6'

Default

Quote:
Originally Posted by BuddysBuddy View Post
EZ - I have never heard of anyone else with ibuprofen allergy. Exact same thing happened to me over 10 years ago, I've always been skeptical that the advil was the culprit, but I had taken nothing else and the test they did on the rash showed a drug reaction. Drugs and bodies are strange bedfellows.
Hummm....my reaction was about 10 years ago too. I just happened to have a rare headache before bed, so I took some. Rare that I ever have aches and pains that I need medication for. It was obvious it was the ibuprofen, soon after I took it I was itching like crazy, my hands and feet. It eased up after a few hours but I was very concerned for awhile!
__________________
As long as I live I will TESTIFY HIS LOVE!
EZMONEY is offline   Reply With Quote
Old 03-27-2012, 12:01 PM   #10
Moderating Mama
 
mandalinn82's Avatar
 
Join Date: Dec 2005
Location: Woodland, CA
Posts: 11,936

S/C/G: 295/200/175

Height: 5' 8"

Default

I am severely allergic to penicillin (instead of hives, my airway closes), so all of the -cillin drugs are off limits to me. It's very common to be allergic to medicines in that class.
__________________
Goal Met - 10/28/07 - My Progress Picture Collage - My Goal Story - Where Have I Been?

No matter how slow you go, you're still lapping everyone on the couch!

Maintained Oct 2007-Sept 2011, then got pregnant. Our baby boy was born in May, 2012...now to lose the baby weight!!
mandalinn82 is offline   Reply With Quote
Old 03-27-2012, 03:15 PM   #11
Senior Member
 
Join Date: Mar 2011
Location: WI Northwoods
Posts: 672

Default

EEeek!!!! I'm still rather itchy (feet and hands) and I was talking to a 70 year old client today who said her itchy feet/hand reaction from TEN YEARS AGO still shows up from time to time. She even showed me the rash on her hands that appears occassionally.

Please tell me this will not be a life long thing! I cannot take this itch! It's an iotchy biotch!
fitness4life is offline   Reply With Quote
Old 03-28-2012, 12:40 AM   #12
Senior Member
 
Aunrio's Avatar
 
Join Date: Dec 2011
Location: TN
Posts: 215

S/C/G: 192/140.2/140

Height: 5' 5.75''

Default

I am also subject to uticaria after taking penicillins. I was fine up until age twelve and then I got the hives and it happened a second time when I forgot to alert the physician to my allergy.
Aunrio is offline   Reply With Quote
Old 03-28-2012, 10:25 AM   #13
Senior Member
 
Lunula's Avatar
 
Join Date: May 2002
Posts: 641

S/C/G: 230/149/135

Height: 5'6

Default

I am allergic to many antibiotics, unfortunately, and I break out with rashes. I never found anything that would lessen the itching, just time to heal - though the rashes normally clear up in under a week. No other reactions, for me, other than rashes, but they are horrible! I always get so anxious when taking new antibiotics now, I'm just waiting for the rash to appear!
__________________
The harder you work, the harder it is to surrender.
~ Vincent T. Lombardi ~
Lunula is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
Back In Kindergarten #17 FrouFrou Support Groups 102 10-12-2006 06:39 PM


All times are GMT -4. The time now is 08:25 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2